Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 7, NWS Salt Lake City, UT

June 8, 2006

NWS Salt Lake City, UT issued this red flag warning at Jun 8, 2006, 2:40 PM MDT. It took effect at Jun 9, 2006, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2006, 2:40 PM MDT (20:40 UTC)
In effect from
Jun 9, 2006, 12:00 PM MDT
Expired
Jun 9, 2006, 9:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 082040
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
240 PM MDT THU JUN 8 2006

UTZ434-435-437-439>441-091200-
/O.NEW.KSLC.FW.W.0007.060609T1800Z-060610T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
240 PM MDT THU JUN 8 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY FOR
SOUTHWEST AND WEST CENTRAL UTAH BELOW 7500 FEET FOR GUSTY SOUTH
WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES FIRE
WEATHER ZONES 434-435 AND 437 AND 439-441...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY
FOR SOUTHWEST AND WEST CENTRAL UTAH BELOW 7500 FEET.

SOUTH WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL DEVELOP FRIDAY
OVER SOUTHERN AND WEST CENTRAL UTAH. THESE WINDS WILL COMBINE WITH
RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT DURING THE AFTERNOON
AND EARLY EVENING HOURS TO CREATE SEVERE FIRE WEATHER CONDITIONS.
IN ADDITION...WITH NUMEROUS LIGHTNING STRIKES OVER THE PAST
COUPLE OF DAYS IN THE AREA MAY RESULT IN HOLDOVERS AS THE HUMIDITY
DROPS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
3 follow-up statements
000 
WWUS85 KSLC 090834
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
234 AM MDT FRI JUN 9 2006

UTZ434-435-437-439>441-091800-
/O.CON.KSLC.FW.W.0007.060609T1800Z-060610T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
234 AM MDT FRI JUN 9 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

SOUTH WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL DEVELOP TODAY OVER
SOUTHERN AND WEST CENTRAL UTAH. THESE WINDS WILL COMBINE WITH RELATIVE
HUMIDITIES LOWERING TO BELOW 15 PERCENT DURING THE AFTERNOON AND
EARLY EVENING HOURS TO CREATE SEVERE FIRE WEATHER CONDITIONS. IN
ADDITION...WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE OCCURRED
OVER THE PAST COUPLE OF DAYS...HOLDOVER FIRES MAY EMERGE AS THE
HUMIDITY DROPS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
000 
WWUS85 KSLC 091757
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1157 AM MDT FRI JUN 9 2006

UTZ434-435-437-439>441-100300-
/O.CON.KSLC.FW.W.0007.060609T1800Z-060610T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
1157 AM MDT FRI JUN 9 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTH WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL DEVELOP TODAY
OVER SOUTHERN AND WEST CENTRAL UTAH. THESE WINDS WILL COMBINE
WITH RELATIVE HUMIDITIES LOWERING TO BELOW 15 PERCENT DURING THE
AFTERNOON AND EARLY EVENING HOURS TO CREATE SEVERE FIRE WEATHER
CONDITIONS. IN ADDITION...WITH THE NUMEROUS LIGHTNING STRIKES
WHICH HAVE OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER FIRES
MAY EMERGE AS THE HUMIDITY DROPS.

ISOLATED THUNDERSTORMS ARE POSSIBLE IN PARTS OF THE RED FLAG
WARNING THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

TARDY
000 
WWUS85 KSLC 092120
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
320 PM MDT FRI JUN 9 2006

UTZ435-437-439>441-100300-
/O.NEW.KSLC.FW.W.0008.060610T1800Z-060611T0300Z/
/O.CON.KSLC.FW.W.0007.000000T0000Z-060610T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
320 PM MDT FRI JUN 9 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT
SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT
THIS EVENING. 

THIS WARNING IS FOR THE SOUTHWEST DESERTS AND MOUNTAINS...
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS...UTAHS DIXIE AND ZION
CANYON...SOUTH CENTRAL UTAH...AND GLEN CANYON RECREATION AREA
BELOW 7500 FEET.

SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL CONTINUE
INTO THIS EVENING OVER SOUTHERN UTAH. THESE WINDS WILL COMBINE
WITH RELATIVE HUMIDITIES LOWERING TO BELOW 15 PERCENT THROUGH THE
EARLY EVENING HOURS TO CREATE SEVERE FIRE WEATHER CONDITIONS. IN
ADDITION...WITH THE NUMEROUS LIGHTNING STRIKES WHICH HAVE OCCURRED
OVER THE PAST COUPLE OF DAYS...HOLDOVER IRES MAY EMERGE AS THE
HUMIDITY DROPS.

LOWER HUMIDITY IS EXPECTED IN THE WARNING AREA ON SATURDAY WITH
CONTINUED SOUTHWEST WIND GUSTS TO 30 MPH CREATING SEVERE FIRE
WEATHER CONDITIONS THROUGH SATURDAY EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ434-100300-
/O.CON.KSLC.FW.W.0007.000000T0000Z-060610T0300Z/
WEST CENTRAL DESERTS AND MOUNTAINS-
320 PM MDT FRI JUN 9 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THIS WARNING IS FOR THE WEST CENTRAL DESERTS BELOW 7500 FEET.

SOUTHWEST WINDS 15-25 MPH WITH GUSTS OF 30-35 MPH WILL CONTINUE
INTO THIS EVENING OVER SOUTHERN AND WEST CENTRAL UTAH. THESE
WINDS WILL COMBINE WITH RELATIVE HUMIDITIES LOWERING TO BELOW 15
PERCENT THROUGH THE EARLY EVENING HOURS TO CREATE SEVERE FIRE
WEATHER CONDITIONS. IN ADDITION...WITH THE NUMEROUS LIGHTNING
STRIKES WHICH HAVE OCCURRED OVER THE PAST COUPLE OF DAYS...HOLDOVER
IRES MAY EMERGE AS THE HUMIDITY DROPS.

ISOLATED THUNDERSTORMS ARE POSSIBLE IN PARTS OF THE RED FLAG
WARNING THIS AFTERNOON AND EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

TARDY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 8, 12:30 PM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 8, 12:30 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1230 PM MDT THU JUN 8 2006

.SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BE OVER THE AREA THROUGH
FRIDAY. A WEAKENING COLD FRONT WILL APPROACH THE AREA FROM THE
NORTHWEST THIS AFTERNOON AND THEN SWEEP THROUGH FRIDAY NIGHT.

&&

.DISCUSSION...LEADING EDGE OF THE PACIFIC TROUGH IS PUSHING INTO
CENTRAL NEVADA. THIS IS THE BEGINNING OF SIGNIFICANT DRYING ALOFT
FROM THE WEST. NOCTURNAL ELEVATED CONVECTION WAS ACTIVE OVERNIGHT IN
SOUTHWEST UTAH WHERE 2 WELL DEFINED VORT MAXES LIFTING UP FROM THE
SOUTH. SOME ACTIVITY CONTINUES AND IS MOVING OVER THE WESTERN
DESERTS AND SOUTHWEST UTAH THOUGH CIRCULATIONS ARE BEING SHEARED
APART AND WEAKENING WITH A SPEED MAX ALOFT MOVING THROUGH UTAH THIS
MORNING. HOWEVER WATER VAPOR LOOPS SUPPORT THIS CONVECTION
CONTINUING THIS MORING AS IT LIFTS NORTH. MEAN FLOW ALOFT IS VEERING
FROM THE SOUTH AND WILL CONTINUE TO TURN SOUTHWEST TODAY. WITH
MOISTURE AND INSTABILITY IN PLACE DESPITE SIGNIFICANT LOW LEVEL
COOLING OVERNIGHT (10C DOWN FROM 17C AT 700MB)...THERE SHOULD BE
ACTIVE AREAS OF THUNDERSTORMS TODAY IN THE SOUTH WHERE DISTURBANCES
WILL AID THE TERRAIN DESTABILIZATION AND IN THE NORTHWEST REGION
WITH THE APPROACHING SHORT WAVE TROUGH AND WEAK SHALLOW LOW LEVEL
BOUNDARY THIS AFTERNOON.

DRY MICROBURSTS THREAT REMAINS TODAY. BEST DEEP SHEAR OCCURS THIS
MORNING WITH THE 200MB JET SHIFTING EAST. BEST 850 TO 500 MB SHEAR
WILL BE IN THE NORTHWEST PART OF THE STATE THIS AFTERNOON AHEAD OF
THE SHORT WAVE TROUGH THAT PUSHES THE WEAK LOW LEVEL FRONT OR
OUTFLOW BOUNDARY INTO THE NORTHWEST PART OF UTAH. THIS COINCIDES
WITH THE LARGEST SURFACE BASED OR MEAN LAYER CAPE VALUES IN
NORTHWEST UTAH...THUS CONVECTION SHOULD BE ORGANIZED WITH TIME.
ISOLATED STRONG CELLS ALSO POSSIBLE IN PARTS OF SOUTHERN AND EASTERN
UTAH TODAY AS THEY GET SUPPORT FROM THE UPPER TROUGH APPROACHING.

MAIN PACIFIC TROUGH IS SPINNING OVER THE PACIFIC NORTHWEST AND
MOVING SLOWLY EAST. THIS WILL EJECT ANOTHER WAVE ACROSS NORTHERN
NEVADA AND INTO NORTHWEST UTAH LATE NIGHT. THUS EXPECT SIGNIFICANT
NOCTURNAL THUNDERSTORMS CONTINUE OVERNIGHT AND INTO FRIDAY MORNING
OVER THE NORTHWEST...AND AFFECTING THE WASATCH FRONT. SOME DRYING
WORKS INTO SOUTHERN UTAH ON FRIDAY BUT NOT ENOUGH TO END WIDELY
SCATTERED THUNDERSTORMS. WARMING IS FORECAST OVER UTAH ON FRIDAY AS
WELL AS THE MAIN PACIFIC TROUGH BOOSTS 700 MB TEMPS BACK TO 12-14C
OVER THE REGION. ORGANIZED CONVECTION WILL AGAIN MOVE ACROSS
NORTHERN AREAS FRIDAY AFTERNOON AND FRIDAY EVENING ASSOCIATED WITH
THE UPPER TROUGH AND LOW LEVEL BOUNDARY INTERACTING WITH THE
MOISTURE AND INSTABILITY IN PLACE. LOCALLY HEAVY RAIN AND STRONG
CELLS WITH THIS COMPLEX.

SIGNIFICANT DRYING OCCURS ON SATURDAY WITH THE TROUGH SHIFTING TO
THE NORTHEAST. LOW TO MID LEVEL BOUNDARY GETS LEFT OVER CENTRAL UTAH
WHICH MAY ALLOW ISOLATED CONVECTION TO REDEVELOP IN THE AFTERNOON
OTHERWISE A DRY DAY WITH NEAR 8C 700 MB TEMPS IN THE NORTH TO 14C IN
THE SOUTH. UPPER RIDGE BUILDS BACK OVER UTAH ON SUNDAY WITH
SOUTHERLY FLOW AND WARMING.

&&

.AVIATION...REMAINING OUTFLOW BOUNDARY HAS MOVED OVER KSLC WITHIN
THE LAST HOUR AND HAS KICKED UP WINDS A LITTLE STRONGER THAN
PREVIOUSLY EXPECTED. WINDS WILL REMAIN 15 TO 25 MPH WITH GUSTS TO 30
TO 35 MPH THROUGH 2000Z...AND THEN ARE EXPECTED TO DECREASE AS
CLOUDINESS INCREASES. THUNDERSTORMS ARE BEGINNING TO FIRE ALONG THE
OUTFLOW BOUNDARY TO THE NORTH OF KSLC AND HAVE 10% CHANCE OF
SHIFTING WINDS TO THE NORTH THROUGH 1930Z. BEST CHANCE FOR
THUNDERSTORMS AT KSLC APPEARS TO BE BETWEEN 23Z AND 02Z LATE THIS
AFTERNOON AND EARLY THIS EVENING. IN GENERAL...OUTFLOW WINDS FROM
THUNDERSTORMS SHOULD REMAIN FROM THE SOUTHWEST.

&&

.FIRE WEATHER...RELATIVE HUMIDITY HAS INCREASED GREATLY IN THE LAST
24 HOURS. RH IN THE DESERT AREAS IF SOUTHERN UTAH IS THE HIGHEST IT
HAS BEEN IN WEEKS. WET THUNDERSTORMS WILL TRACK FROM SOUTH TO NORTH
ACROSS THE ENTIRE AREA TODAY. BREEZY AND DRIER CONDITIONS RETURN
BEGINNING FRIDAY AFTERNOON.

&&

.HYDROLOGY...FIRST SOUTHERN UTAH FLASH FLOOD POTENTIAL PRODUCT FOR
2006 HAS BEEN ISSUED WITH A MODERATE POTENTIAL TODAY FOR SOUTHWEST
UTAH.

&&

NOTE: KMTX DOWN THIS MORNING FOR ORDA UPGRADES.

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...TARDY
AVIATION...HALL
FIRE WEATHER...BRENCHLEY
Hazardous weather outlook, Jun 8, 7:40 AM MDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
740 AM MDT THU JUN 8 2006

UTZ001>021-WYZ021-091300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
740 AM MDT THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND
EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

A MOIST AIRMASS OVER THE OUTLOOK AREA WILL LEAD TO WIDESPREAD
SHOWERS AND THUNDERSTORMS TODAY. LOCAL HEAVY RAIN AND SMALL HAIL IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG THUNDERSTORMS ARE POSSIBLE OVER NORTHERN UTAH FRIDAY
AFTERNOON AND FRIDAY NIGHT. THE AIRMASS WILL THEN DRY WITH WARMING
TEMPERATURES OVER THE WEEKEND AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURE.

GIBSON

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:20 PM MDTSevere Thunderstorm WarningSLCKane25 min

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.